Ablations question

Hi all

I have had af since jan and underwent cardioversion.  I am on flecainide,  atenalol and apixaban.  I had ablations yesterday which my ep said were successful. He said i may have some episodes in the coming weeks and i have already had a short 90 second which they picked up on monitoring post ablation. He said it he reeved up the heart during the procedure .

I dont understand if it was successful how come i have it still? Or will it now just go?

Any help in understanding this is much appreciated 


5 Replies

  • It takes a while for the scarring to settle and the full effect takes a few months so it is quite common for a few episodes to occur while the heart is adjusting.  You will probably have a 24 hour ECG in a while and may then be told, all being well, to start to reduce the flecainide if you take it daily.

  • Thank you for this, that makes sense. I didnt quite understand why he was so happy with the procedure! !

  • They use a special drug to induce AF after they have ablated the areas they think are causing the AF. If it doesn't happen they are happy they got all the little so and sos

  • Ablation for AF involves making scar tissue within the heart to block the rogue electrical impulses. Electricity can't pass across scar tissue you see.  This is done by either heat or freezing. Since it can take up to three months or more for those scars to form within the heart you will have some events during that period. 

    If you go to AF Association main website you can read a booklet about ablation which ,may help you to understand how and why it works.

    In the mean time please rest plenty as you do need time to recover.


  • Thanks bob, you have always been helping me understand this better,  much appreciated. The dr was really happy with it.

You may also like...